Missouri, 2003Damaging Wind in Missouri, May 1, 2003
May 1, 2003 · NWS MEG · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 1, 9:20 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, May 1, 9:20 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1020 AM CDT THU MAY 1 2003
14Z SFC MAP PLACES A COLD FRONT EXTENDING FROM N MO THRU SE KS AND C
OK. A LARGE MCC DEVELOPED OVER SO MO LAST NITE AND IS ENTERING NE
ARK AND MO BOOTHEEL. THIS COMPLEX DEVELOPED IN A THE RIGHT ENTRANCE
REGION OF AN UPPER LEVEL JET ALONG WITH GOOD UPPER LEVEL DIVERGENCE.
ENVIRONMENT AHEAD OF THE LINE IS UNSTABLE WITH LIS OF AROUND
-5...CAPES OF ABOUT 2000J/KG AND MID LEVEL LAPSE RATES OF AROUND
7.25. 850-500MB WIND FIELDS DO SUPPORT DAMAGING WINDS AND LARGE
HAIL. SO SVR POTENTIAL DOES EXIST AS THE LINE CONTINUES TO THE SE.
WILL UPDATE FCST TO INCREASE POPS ACROSS THE REGION AND DETAIL SVR
WX THREAT. MAX TEMPS LOOK REASONABLE...MAY SCALE BACK TEMPS ACROSS
NE ARK WHERE CONVECTION HAS OCCURRED.
.MEG...SEVERE THUNDERSTORM WATCH FOR NE ARK AND MO BOOTHEEL UNTIL 20Z.
VALLE
Hazardous weather outlook, May 1, 9:05 AM CST, 1 hour 40 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-021000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1005 AM CDT THU MAY 1 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...TODAY
A COLD FRONT WILL APPROACH THE MID SOUTH FROM THE NORTHWEST TODAY
AND MOVE INTO THE AREA TONIGHT. IN THE WARM MOIST UNSTABLE AIR AHEAD
OF THE FRONT THUNDERSTORMS WILL SPREAD ACROSS THE MID SOUTH THIS
MORNING THROUGH TONIGHT. SOME STORMS WILL BE SEVERE THIS MORNING
ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. THESE STORMS
WILL PRODUCE DAMAGING WINDS AND LARGE HAIL. THE THREAT FOR SEVERE
THUNDERSTORMS WILL SPREAD ACROSS WEST TENNESSEE AND NORTH
MISSISSIPPI THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT THROUGH TUESDAY
WITH THE GREATEST CHANCE COMING ON SUNDAY AS A WARM FRONT LIFTS
NORTH THROUGH THE AREA AND AGAIN ON TUESDAY AS A COLD FRONT SWEEPS
THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND TONIGHT.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, May 1, 9:14 AM CST, 1 hour 31 minutes before
ARZ009-018-011530-
SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1014 AM CDT THU MAY 1 2003
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY AND GREENE COUNTIES.
A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF DATTO AT 1014 AM
CDT...MOVING EAST AT 35 MPH. THIS STORM WILL MOVE INTO WESTERN
PARTS OF CLAY AND GREENE COUNTIES BEFORE 1030 AM AND MAY BRING
STRONG WIND GUSTS ALONG WITH VERY HEAVY RAIN AND DEADLY LIGHTNING.
PEOPLE IN CLAY AND GREENE COUNTIES...INCLUDING THE CITY OF CORNING...
SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 1, 9:39 AM CST, 1 hour 6 minutes before
ARZ009-018-011600-
SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1039 AM CDT THU MAY 1 2003
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY AND GREENE COUNTIES.
A SEVERE THUNDERSTORM WAS LOCATED NEAR PEACH ORCHARD AT 1039 AM
CDT...MOVING EAST AT 40 MPH. THIS STORM WILL PRODUCE DAMAGING WIND
AND POSSIBLY DESTRUCTIVE HAIL AS IT MOVES THROUGH.
PEOPLE IN CLAY AND GREENE COUNTIES...INCLUDING THE CITIES OF
CORNING...MARMADUKE AND RECTOR...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 1, 9:46 AM CST, 59 minutes before
MOZ113-011615-
SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1046 AM CDT THU MAY 1 2003
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DUNKLIN COUNTY.
A SEVERE THUNDERSTORM WAS LOCATED OVER CLAY COUNTY ARKANSAS...16
MILES SOUTHWEST OF GLENNONVILLE AT 1046 AM CDT...THE STORM WAS
MOVING EAST AT 40 MPH. THIS STORM WILL MOVE OVER THE NORTH PART OF
DUNKLIN COUNTY BEFORE 1115 AM AND MAY STILL BE SEVERE AT THAT TIME.
PEOPLE IN DUNKLIN COUNTY...INCLUDING THE CITIES OF CAMPBELL AND
MALDEN...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 1, 10:07 AM CST, 38 minutes before
ARZ009-018-MOZ113-011615-
SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1107 AM CDT THU MAY 1 2003
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY...DUNKLIN AND GREENE
COUNTIES.
THE THUNDERSTORM THUNDERSTORM THAT EARLIER PRODUCED SEVERE WEATHER
OVER GREENE COUNTY ARKANSAS WAS LOCATED OVER THE TOWN OF ST. FRANCIS
AT 1107 AM CDT...MOVING EAST AT 45 MPH.
THIS STORM MAY REINTENSIFY AND COULD BECOME SEVERE AGAIN RAPIDLY.
THE STORM PRODUCED DAMAGING WIND THAT OVERTURNED A MOBILE HOME WHILE
OVER SOUTHEAST GREENE COUNTY.
PEOPLE IN CLAY...DUNKLIN AND GREENE COUNTIES...INCLUDING THE CITIES
OF CAMPBELL...KENNETT...MALDEN...MARMADUKE...PARAGOULD...PIGGOTT...
RECTOR AND SENATH...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 1, 10:18 AM CST, 27 minutes before
ARZ026-027-011630-
SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1118 AM CDT THU MAY 1 2003
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD AND POINSETT
COUNTIES.
AN INTENSIFYING THUNDERSTORM WAS LOCATED 5 MILES NORTH OF WEINER AT
1118 AM CDT...MOVING NORTHEAST AT 30 MPH. HEAVY RAIN...DEADLY
LIGHTNING...AND STRONG WIND GUSTS WILL BE POSSIBLE AS THE STORM
MOVES OVER.
THIS STORM IS STILL GROWING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES...INCLUDING THE CITIES OF
BAY...BONO...BROOKLAND...CARAWAY...JONESBORO...LAKE CITY...MONETTE
AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 1, 10:34 AM CST, 11 minutes before
ARZ026-027-011645-
SIGNIFICANT WEATHER ADVISORY
NATIONAL WEATHER SERVICE MEMPHIS TN
1134 AM CDT THU MAY 1 2003
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD AND POINSETT
COUNTIES.
A GROWING THUNDERSTORM WAS LOCATED NEAR GREENFIELD AT 1134 AM
CDT...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL IS POSSIBLE WITH
THIS STORM ALONG WITH HEAVY RAIN AND DEADLY LIGHTNING.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES...INCLUDING THE CITIES OF
BAY AND JONESBORO...SHOULD MONITOR THIS STORM CLOSELY.
Thunderstorm Wind, Pemiscot
- When
- May 1, 10:45 AM CST to 10:55 AM CST
- Where
- Pemiscot County, Caruthersville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.183, -89.650
Several trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heavy Rain in California, May 1 to 15, 2003$36 million · 5 events
- Tornado in Oklahoma, May 1, 2003$260,000 · F2 · 1 event
- Hail and Damaging Winds in Texas, May 1, 2003$1.1 million · 4.5 in hail · 53 events
- Tornadoes and Flash Flood in Oklahoma, May 1, 2003$473,000 · F1 · 34 events
- Flood in Alaska, May 1 to 4, 2003$2.0 million · 1 event
- Tornado in Arkansas, May 1, 2003F2 · 1 event
- Tornado in Arkansas, May 1, 2003F2 · 1 event
- Flash Flood in Pennsylvania, May 1, 2003$500,000 · 1 event
- Hail and Damaging Winds in Tennessee, May 1, 2003$103,000 · 1.25 in hail · 19 events
- Hail and Damaging Winds in Georgia, May 1, 2003$89,000 · 1.75 in hail · 22 events
- Tornado and Damaging Winds in New York, May 1, 2003$112,000 · F0 · 12 events
- Hail and Damaging Winds in Alabama, May 1 to 2, 20032.75 in hail · 61 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356121.